Simcor and Liver Problems

A number of people have reported liver problems while taking Simcor (niacin extended-release/simvastatin). Liver problems may include hepatitis, increased liver enzymes, or liver failure. If you are taking this drug and liver problems occur (symptoms may include dark-colored urine, stomach pain, and yellowing of the skin or whites of the eyes), contact your healthcare provider immediately.

Does Simcor Cause Liver Problems?

Simcor® (niacin extended-release/simvastatin) is a combination cholesterol medication. Possible Simcor side effects may include liver problems, such as:
 
  • Hepatitis (an inflammation of the liver that can cause tiredness or a general feeling of illness)
  • Increase in liver enzymes
  • Liver failure (also known as hepatic failure).
     
In clinical trials, significantly increased liver enzymes occurred in about 1 percent of people taking simvastatin (one of the active ingredients in Simcor). Hepatitis and liver failure appear to be very rare side effects of simvastatin.
 

Possible Symptoms of Liver Problems

There are a number of symptoms that can occur in someone who develops liver problems while taking Simcor. You should contact your healthcare provider if you experience any of the following problems:
 
  • Nausea or vomiting
  • Stomach pain
  • Brown or dark-colored urine
  • Skin or the whites of the eyes turn yellow
  • Feeling more tired than usual.
     
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Simcor Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.